MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.7MM CALIB DRILL BIT; INSTRUMENT/TRAUMA

ZIMMER BIOMET, INC. 2.7MM CALIB DRILL BIT; INSTRUMENT/TRAUMA
Model Number 2142-27-070
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instrument was stuck in the guide during surgical procedure.There was no report of foreign body retained or harm to patient.Once product was investigated it was found to be fractured while stuck in guide.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item#: 214207027, 2.7mm locking drill guide; lot#: c1xpf4.(b)(4).Visual examination of the returned product identified the drill bit was stuck within the guide and cannot be removed by hand.The drill bit also had fractured and not all the pieces were returned.Dimensional analysis of the drill bit diameter was taken and found to be conforming to print specifications.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.7MM CALIB DRILL BIT
Common Device Name
INSTRUMENT/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15690423
Report Number0001825034-2022-02420
Device Sequence Number6821926
Product Code HTW
UDI-Device Identifier00887868024955
UDI-Public(01)00887868024955(11)210604(10)ZB6939284
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2142-27-070
Device Catalogue Number214227070
Device Lot NumberZB6939284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale